Thunderstorm Wind, Kiowa
- When
- June 20, 11:50 PM CST
- Where
- Kiowa County, 4 mi SE of Hobart
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.450, -99.133
Wind was measured by the Oklahoma mesonet.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 20, 8:52 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 952 PM CDT FRI JUN 20 2003 A LINE OF THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS AN UPPER LEVEL WAVE CONTINUES TO PUSH ACROSS NEW MEXICO INTO THE PANHANDLE. HAVE RAISED POPS ACCORDING TO CURRENT RADAR TRENDS...WITH THE GREATEST POPS ACROSS NORTHWEST OKLAHOMA WHERE BETTER LIFT WILL BE LOCATED AS THE UPPER DISTURBANCE ROTATES TO THE NORTHEAST. HAVE ALSO ADJUSTED SKY COVER AND TEMPS. WILL SEND UPDATE SHORTLY. MAXWELL 230 PM CDT FRI JUN 20 2003 ANOTHER COUPLE OF WAVES TO AFFECT THE AREA OVER THE NEXT 36HRS. THE FIRST IS CURRENTLY AFFECTING PARTS OF THE AREA. WITH MULTIPLE SFC BOUNDARIES AROUND AND ABUNDANT LOW LEVEL MOISTURE AND WARM AFTN TEMPS WILL LIKELY SEE SCATTERED STORMS THIS AFTN WHICH WILL LINGER INTO THE EARLY EVENING BEFORE DISSIPATING. AFTER SUNSET WILL SEE A BREAK IN THE ACTION WITH NEXT WAVE MOVING OUT OF SOUTHERN ROCKIES BRINGING ANOTHER ROUND OF ACTIVITY...ALREADY DEVELOPING IN HIGH PLAINS...ACROSS THE AREA LATE TONIGHT AND SAT MORNING. COULD SEE SOME AFTN STORMS FIRE AGAIN TO OUR WEST NEAR A DRY LINE WHICH WILL SET UP ACROSS EASTERN TX PANHANDLE SAT AFTN AND THEN MAKE A RUN INTO FAR WESTERN OKLAHOMA LATE. ALTHOUGH MID AND UPPER FLOW WILL REMAIN RATHER WEAK..IT WILL BE STRONGER THAN LAST COUPLE OF DAYS. SO WILL NOT RULE OUT SOME ISOLATED SEVERE SAT AFTN/EVENING. ANOTHER REASON FOR MORE ISOLATED STORMS IS THAT MID LEVEL WARMING WILL BE KICKING IN TO SHUT OFF ACTIVITY ACROSS AREA. SUNDAY THROUGH AT LEAST MID WEEK LOOKS DRY WITH WARMER THAN NORMAL TEMPS. LATEST GFS IS MUCH QUICKER WITH UPPER WAVE BRINGING SFC FRONT THROUGH AREA EARLY WED...WHILE OTHER MED RANGE MODELS HOLD OFF ON BRINGING FRONT INTO AREA UNTIL LATER ON THU INTO FRI. WITH 12Z GFS BEING LATEST MODEL RUN WILL LEAN TOWARD ITS SOLUTION BUT WILL GO SOMEWHAT SLOWER WITH FRONTAL PASSAGE AND WILL INTRO POPS FOR WED AND LINGER SOME LOW POPS THROUGH FRI. FCSTID =30 OKC 69 88 71 94 / 40 30 20 10 HBR 68 93 70 97 / 40 20 20 10 SPS 69 94 71 97 / 40 20 20 10 GAG 66 92 68 95 / 40 20 20 10 PNC 69 87 71 93 / 40 30 20 10 DUA 70 89 72 93 / 40 30 20 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-211200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUN 20 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT.
DISCUSSION...
AN UPPER AIR DISTURBANCE WILL LIFT NORTHEAST ACROSS THE SOUTHERN
AND CENTRAL PLAINS THIS AFTERNOON AND THIS EVENING. AS THIS
OCCURS SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP. CURRENTLY THE BEST INSTABILITY AXIS EXTENDS FROM SOUTHEAST
OKLAHOMA NORTHWEST INTO NORTH CENTRAL PARTS OF THE STATE.
THUNDERSTORMS THAT DEVELOP ACROSS THIS AREA WILL LIKELY PRODUCE
VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND SOME HAIL. WIND
PROFILES SUGGEST THAT ORGANIZED SEVERE WEATHER WILL NOT BE LIKELY.
HOWEVER...ISOLATED AREAS MAY RECEIVE SIGNIFICANT AMOUNTS OF RAIN IN
A SHORT PERIOD OF TIME CAUSING LOCALIZED FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH SATURDAY NIGHT.
INSTABILITY WILL LIKELY INCREASE SOMEWHAT ON SATURDAY...ESPECIALLY
IN NORTHWEST OKLAHOMA. IF STORMS DEVELOP ON SATURDAY... THE RISK OF
SEVERE WEATHER WILL BE SLIGHTLY HIGHER.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AT 7 AM CDT SATURDAY JUNE 21ST.The Altus AFB radar (KFDR), 17 km away, was scanning. The volume nearest the first event began at 05:47 UTC.
3 thunderstorm wind. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
A five inch diameter tree was uprooted along with shingles blown off a roof. Several fence panels were also blown down near the intersection of Southwest 97th Street and May Avenue in southwest Oklahoma City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363727, 5363728, 5362751.